MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE
Model Number 00711144
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without the return of the full device, the exact cause of the reported event cannot be determined.The instructions for use contains the following instructions, remove capsule cup from the small bag.Hold the white portion of the capsule cup between thumb and forefinger, with clear end facing out.Attach the clear end of the capsule cup onto the threaded end of the catheter by turning the capsule cup in a clockwise direction.Tighten capsule cup until it stops and the catheter begins to turn.Pull gently on the capsule cup to confirm proper connection.Hold the finger ring handle in a closed position.Push the video capsule into the capsule cup with the optical dome of the video capsule facing out.Listen for an audible click (this indicates that the capsule is appropriately seated within the capsule cup).Deploy the capsule by following these steps: open the finger ring handle briskly until it stops.Confirm capsule delivery endoscopically by looking through the clear capsule cup and seeing the cable and the empty capsule cup.Advancing the capsule cup from the distal tip of the endoscope may enhance the luminal field of view.If the capsule does not fully deploy: close the finger ring handle.Slightly alter the position/angulation of the endoscope.Straighten the handle and catheter and repeat deployment steps.After capsule delivery, close the finger ring handle until the deployment cable is retracted into the catheter." the user facility declined steris' offer of in-service training.The device review history (dhr) for the subject lot was reviewed, and no abnormalities were found, and no other complaints associated with the subject lot.This is considered an isolated event.
 
Event or Problem Description
The user facility reported that the capsule cup of their advance capsule endoscope delivery device broke off and fell into a patient.The piece was retrieved successfully with a snare, and the procedure was completed.No report of injury.

Brand Name
ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE
Common Device Name
CAPSULE ENDOSCOPE DELIVERY DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key19459954
Report Number1528319-2024-00044
Device Sequence Number17807717
Product Code NEZ
UDI-Device Identifier00724995183608
UDI-Public00724995183608
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711144
Device Catalogue Number00711144
Device Lot Number8639865
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown